MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 54840047555
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior lumbar interbody fusion (alif), then posterior screw fixation surgery due to unknown reason.Intra-op, while attempting to remove the screw by dropping a rod down the tulip <(>&<)> pin wheeling out, the screw head detached from the post.The post is still in the patient.There were no patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Additional information received: product analysis results: visual review confirms screw breakage at the bone screw neck, just below the head.He threaded lower portion of the screw that broke off was not returned.Visual and microscopic examination of the mas head did not reveal any witness marks or material deformation on the bottom face of the mas head.The torx driver's tip has broken off and jammed into the female torx of the screw.Dimensional examination of the bone screw neck orientation found to be near the maximum angulation of the head.These observations suggest possible loading the bone screw around the neck area of the bone screw.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Microscopic examination of the fracture surface identified a fairly flat fracture surface with multiple ratchet marks near the area of crack propagation, and gently convex progressive striations through the cross-sectional area of the bone screw, consistent with cyclic fatigue.Dimensional examination of the major and minor diameters of the bone screw confirm relevant bone screw dimensions are within print specification.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9178272
Report Number1030489-2019-01144
Device Sequence Number2592280
Product Code KWP
UDI-Device Identifier00643169438323
UDI-Public00643169438323
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840047555
Device Lot NumberH5392173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1